Alert archive / Arizona / Red Flag Warnings in 2016
Red Flag Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 24, 2016, 3:18 PM MST for 4 counties in Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2016, 3:18 PM MST (22:18 UTC)
- Expired
- May 24, 2016, 7:00 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 81 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1762 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050 WWUS85 KFGZ 242218 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 318 PM MST TUE MAY 24 2016 AZZ110-111-113-114-116>118-139-140-250200- /O.NEW.KFGZ.FW.W.0006.160524T2218Z-160525T0200Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 318 PM MST TUE MAY 24 2016 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF EASTERN ARIZONA... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA...NORTHERN GILA...NAVAJO AND APACHE COUNTIES. * 20 FOOT WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * RELATIVE HUMIDITY...9 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
1 follow-up statement
188 WWUS85 KFGZ 250207 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 707 PM MST TUE MAY 24 2016 AZZ110-111-113-114-116>118-139-140-250315- /O.EXP.KFGZ.FW.W.0006.000000T0000Z-160525T0200Z/ CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 707 PM MST TUE MAY 24 2016 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF EASTERN ARIZONA... WIND SPEEDS ARE DECREASING BELOW CRITICAL LEVELS, AND HUMIDITY VALUES ARE SLOWLY RISING AS TEMPERATURES COOL. TODAYS RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 24, 9:55 AM MST, 5 hours 23 minutes earlier.
Area forecast discussion, May 24, 9:55 AM MST, 5 hours 23 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 955 AM MST TUE MAY 24 2016 .SYNOPSIS...Expect breezy to windy conditions and below normal temperatures through the week. A weak low pressure system will bring a slight chance of showers and thunderstorms to the area by Wednesday and Thursday. && .DISCUSSION...A deep trough continues to affect much of the western United States this week. A low within the trough is seen on water vapor imagery approaching SOCAL this morning. This low will bring windy conditions to our area today and tomorrow, with slight chances of showers developing in the cold core by Wednesday and Thursday. This low will move away from the area by Friday, but troughing will persist off the west coast through the weekend. Expect warming, but breezy conditions will remain. An actual ridge may develop by the middle of next week, just in time for June. Current forecast looks fine, no updates this morning. && .AVIATION...For the 18Z package...VFR conditions will prevail over northern Arizona through the forecast period with south to southwest winds 15-20 knots gusting as high as 35 kts from 16z-03z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Gusty southwest winds will continue Tuesday and Wednesday with near critical fire weather conditions at lower elevations each afternoon. On Wednesday, chances for showers and thunderstorms are forecast in northern Coconino County as a trough approaches the fire district. Thursday through Saturday...The passage of weak weather disturbances will cause breezy winds each afternoon as well as chances for showers and thunderstorms along and north of the Mogollon Rim. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Peterson AVIATION...BAK FIRE WEATHER...RR For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Red Flag Warnings in Arizona, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.